Forums


Treatment

Tecfidera

  • By 1x51k3w

    I have recently been diagnosed last week. I am currently in hospital getting IV steroids. The doctor is recommending Tecfidera as course of treatment. What are your experiences with Tecfidera? Side effects? Ease of compliance with regimen? I was considering Copaxone? Feeling totally lost with options.

    Reply Created with Sketch. reply
  • By Nurcindy3

    I have been dx’d with MS for 21 years. I’ve been on 3 injectables, including Tysabri, and recently tried Tecfidera. I did not tolerate the Tecfidera well at all, and had a relapse that I am still recovering from. I will be going back on my Copaxone soon. Everyone is different and you just have to find the med that is right for you. For me, the Copaxone has the least side effects.

    Reply Created with Sketch. reply
  • By Junction

    I am currently taking Tecfadera and I am having trouble filling my srcip.
    So thinking about skipping a few days. I don’t think a relapse will happen. So Over MS

    Reply Created with Sketch. reply
  • By 1x51k3w

    Junction

    What is the issue you are having with filling your script? Have you asked your doctor for assistance? If money is the concern, I believe Tecfidera offers a “free” co-pay program.

    Reply Created with Sketch. reply
  • By Junction

    New Insurance tried to get it all set up in December. Apparently I got it wrong I’ve spent hours on hold trying to get it done I’m sure it’s ok now maybe but I run out soon and I’m so frustrated I’m just going to wait it out. Just give up pretty much. When I mention skipping a dose of two my dr. Talks relaspe. I look great i must be fine

    Reply Created with Sketch. reply
  • By ecobb27

    I was just diagnosed and am currently not taking any medication. My doctor is recommending Tecfidera. I am concerned about the possibility of PML any advice. He also suggested Aubaggio or Copaxone

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Hi ecobb27. I understand your concern about medication side effects. As you probably know, every person has a different response with these medications. For some individuals, Tecfidera works very well; for others, not-so-much. The best advice I can give you is to research these medications for yourself. Knowledge is power when it comes to disease management. The National Multiple Sclerosis Society has great information on medication and this site does as well. Here is an article from one of our contributors about Tecifidera and PML — https://multiplesclerosis.net/news/pml-diagnosed-in-patients-taking-dimethyl-fumarate-for-psoriasis/. Here is some good, basic information on Copaxone — https://multiplesclerosis.net/treatment/copaxone/. And here is some info on Aubagio — https://multiplesclerosis.net/treatment/aubagio/. You can also pose questions like this on our facebook page, where you might get more community feedback — https://www.facebook.com/MultipleSclerosisDotNet. Honestly, medical treatment is something best decided by you and a trusted physician working in partnership with you to manage your MS in the most effective manner. I am glad you took the time to reach out to the community. We are glad to have you here and best of luck! Have a good night, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply
  • By ecobb27

    Thank you Erin, I did some research and decided to go with Tecfidera. I have been on it 6 months now and so far so good. A little trouble in the beginning with side effects, but nothing major.

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Thank you for the update, ecobb27! I am glad Tecfidera has been working well for you! I hope those early side effects have subsided. Thanks again for the update and I the medication continues to be a good fit for you! Best, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply
  • By vickyandkids

    Hi, I was diagnosed with MS Feb 9 2004 and was put on Avonex. Avonex has been working but the side effect are too hard and it causes me to be very depressed. My Neurologist want me to start Tecfidera. Does anyone have expieriece using this. I am just terrified to start something new and the PML scares me to death.

    Reply Created with Sketch. reply
  • By Ctmantis

    I have been on Tecfidera almost 3 years.. (diagnosed 2000). Before that A, B and C shots. I have always had side effects that don’t go away. I get the ‘flushing’ about an hour after I take each pill. It lasts at least half an hour, then poof, it’s gone. No relapses on Tecfidera but hate the side effects.

    Reply Created with Sketch. reply
  • By Tiffany-MS-MOM

    I am to start tecfidera and I am very nervous very scared will it make my walking worse than what it is can someone share their experiences with the medication

    Reply Created with Sketch. reply
  • By Kim Dolce Moderator

    Hi Tiffany MS-MOM, I’ve been taking Tecfidera since 2013. The only side effect I’ve experienced is flushing about an hour or two after taking a capsule. It lasts for about an hour. The doc and pharmacist have reminded me to eat a meal prior to taking a dose to avoid the flushing. It does help, but I don’t always remember to do that.

    Some people have experienced digestive problems. Flushing and stomach upset are the two documented drug side effects of Tecfidera, and I haven’t seen any accounts of walking problems. Try not to worry, you might tolerate it well. I hope you’ll let us know how things go. Thank you for sharing your concerns. –Kim, moderator

    Reply Created with Sketch. reply